Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 9, 2011, 11:52 AM EDT for Anderson County, Woodford County, Kentucky. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 11:52 AM EDT (15:52 UTC)
- Expired
- Apr 9, 2011, 12:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 11:54 AM EDT | HAIL 0.5 | Lawrenceburg, KY | |
| Apr 9, 11:56 AM EDT | HAIL 1 | Lawrenceburg, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 8:25 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS53 KLMK 091552
SVRLMK
KYC005-239-091615-
/O.NEW.KLMK.SV.W.0088.110409T1552Z-110409T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 AM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1215 PM EDT
* AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED NEAR ALTON...MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE STORMS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
VERSAILLES...
LAWRENCEBURG...
MCKEES CROSSROADS AND MILLVILLE...
MIDWAY AND WALLACE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3802 8467 3798 8495 3809 8499 3811 8495
3810 8490 3812 8487 3815 8487 3819 8476
3818 8472 3817 8468 3815 8466 3812 8466
3812 8464
TIME...MOT...LOC 1552Z 249DEG 48KT 3808 8490
WIND...HAIL 60MPH 0.88IN
$$
TWF1 follow-up statement
629
WWUS53 KLMK 091600
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 PM EDT SAT APR 9 2011
KYC005-239-091615-
/O.CON.KLMK.SV.W.0088.000000T0000Z-110409T1615Z/
WOODFORD KY-ANDERSON KY-
1200 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR NORTHEASTERN ANDERSON AND NORTHERN WOODFORD COUNTIES...
AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLIFTON...MOVING EAST
AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
HALF INCH SIZE HAIL HAS BEEN REPORTED IN LAWRENCEBURG.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
VERSAILLES...
LAWRENCEBURG...
MIDWAY AND WALLACE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3802 8467 3799 8490 3810 8495 3810 8490
3812 8487 3815 8487 3819 8476 3817 8468
3815 8466 3812 8466 3812 8464
TIME...MOT...LOC 1600Z 249DEG 48KT 3811 8477
WIND...HAIL 60MPH 0.75IN
$$
AMLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:23 AM EDT, 29 minutes earlier.
Area forecast discussion, Apr 9, 11:23 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1123 AM EDT SAT APR 9 2011 ...MESOSCALE UPDATE... WELL...FINALLY GOT SOME WIND DAMAGE REPORTS IN CRAWFORD COUNTY IN...AND A CORNUCOPIA OF PEA SIZE HAIL REPORTS AS MUCH OF THE 50 DBZ CORE STRETCH TO 35K. JUST GOT PEA SIZE HAIL AT CHURCHILL DOWNS AND 1/2 INCH HAIL IN IROQUOIS PARK. MANY REPORT OF GREENISH TINT SKY WITH NRN LINE. TSDF SHOWS 90 KTS AT 5K IN JEFFERSON COUNTY. WIND THREAT WILL CONTINUE TO BE VERY STRONG NORTH AND ALONG OF I 65. BIGGEST CHANGE IS THE SW NEW DEVELOPMENT OF NEW STORMS JUST WEST OF BUTLER COUNTY AND WE BELIEVE THIS WILL INCREASE IT GETS INTO A MORE UNSTABLE AIRMASS. THE 12Z BNA SOUNDING SHOWS LIS -9, SFC CAPE (WITH CAPPING OF 3800 J/KG, WITH DRY LAYER WITH STEEP MID LEVEL LAPSE RATES. SVR WATCH 111 CONTINUES TIL 18Z FOR ALL OF CWA...THIS LOOKS GOOD! .SHORT TERM (TODAY AND TONIGHT)... IT APPEARS SCATTERED SHOWERS AND TSTMS WILL MOVE INTO OUR FORECAST AREA THIS MORNING AND POSSIBLY BECOME STRONG TO SVR THIS AFTERNOON ...MOST LIKELY ACRS OUR EASTERN AREAS WITH MAX DESTABILIZATION AND INCREASING DEEP LAYER SHEAR. SURFACE ANALYSIS SHOWS A QUASISTATIONARY BOUNDARY NEAR THE OHIO RIVER EWD TO JUST SOUTH OF LEXINGTON. THIS BOUNDARY SHOULD LIFT NWD TODAY WHILE NRN MO SHRTWV TROF DROPS SEWD OVER RIDGE INTO SERN INDIANA THIS AFTERNOON AND TO THE VIRGINIAS TNGT. NERN MO/WRN IL MCS WILL LIKELY WEAKEN AS IT TRACKS ESE THIS MORNING WITH REDEVELOPMENT ON THE SOUTHERN FRINGES DURG THE AFTERNOON FUELED BY DIURNAL HEATING/AFOREMENTIONED DESTABILIZATION AND INCREASING WNW FLOW IN THE UPPER LEVELS. WILL KEEP POPS IN THE SCATTERED CATEGORY WITH THE BEST CHC OF SEVERE MOST LIKELY ACRS OUR ERN/SERN COUNTIES. THIS SUPPORTED BY THE SPC WRF/NAM/HRRR. TEMPS WILL WARM TODAY TO THE WARMER GFS MOS GUIDANCE (LOWER TO MID 80S). ALL STORMS SHOULD BE EXITING OUR FORECAST AREA BY 00Z THIS EVENING. TEMPS WILL REMAIN MILD (60S) BUOYED BY S/SW FLOW DESPITE DECREASING CLOUDS. .LONG TERM (SUNDAY - MONDAY)... THE DEEP ELONGATED 500MB TROUGH CURRENTLY DIGGING ITS HEELS OVER SOUTHERN CALIFORNIA WILL SPEED UP A BIT BY EARLY SUNDAY AS RIDGING BUILDS OVER THE PACIFIC NORTHWEST. AS THIS TROUGH MOVES TOWARDS THE MIDWEST...LOW PRESSURE WILL DEVELOP LATE SUNDAY ACROSS NEBRASKA OR IOWA...QUICKLY MOVING NORTHEAST ACROSS LAKE SUPERIOR BY EARLY MONDAY. AS SURFACE PRESSURES FALL TO OUR NORTHWEST SUNDAY...SOUTHWEST WINDS WILL STRENGTHEN AND BECOME BREEZY BY AFTERNOON. WITH STRONG RIDGING ALOFT AND WITH THE EXPECTED POSITION OF THE WARM FRONT WAY NORTH ACROSS THE GREAT LAKES...ANTICIPATE THAT SUNDAY WILL STAY DRY WITH PARTLY CLOUDY SKIES. RECORD HIGHS ARE EXPECTED SUNDAY FOR LOUISVILLE LEXINGTON AND FRANKFORT. SUNDAY/S FORECAST HIGHS RECORD HIGHS LOUISVILLE 88 84 (1977) BOWLING GREEN 87 90 (1995) LEXINGTON 85 82 (1978) FRANKFORT 86 84 (2001) VERY MILD TEMPERATURES EXPECTED SUNDAY NIGHT AS THE BOUNDARY LAYER WILL TEND TO STAY MIXY AHEAD OF A SHARP SURFACE TROUGH. ALL RECENT GUIDANCE HAVE BEEN CONSISTENT IN ADVERTISING A LINE OF SHOWERS AND THUNDERSTORMS PRECEDING THIS TROUGH ACROSS THE OHIO VALLEY DURING THE MORNING TO MID-DAY HOURS. PRECIP WILL LIKELY START NORTHWEST OF THE OHIO RIVER CLOSE TO OR SHORTLY AFTER DAWN...OVERSPREADING THE ENTIRE REGION BY LATE MORNING TO EARLY AFTERNOON. ALTHOUGH PRECIPITABLE MOISTURE WILL INCREASE JUST PRIOR TO THIS LINES EXPECTED ARRIVAL...THE PROGRESSIVE NATURE OF THESE STORMS WILL TEND LIMIT AVERAGE AREAL PRECIPITATION AMOUNTS TO BETWEEN ONE HALF INCH AND ONE INCH OF RAIN. DESPITE A STRONG LOW LEVEL WIND FIELD JUST AHEAD OF THIS FRONTAL PASSAGE...LIMITED INSTABILITY AND A LACK OF STRONGER DYNAMICS WILL PRECLUDE A WIDESPREAD SEVERE THREAT OUTSIDE OF A VERY ISOLATED DAMAGING WIND GUST. IN FACT...FORECAST SOUNDINGS HINT THAT THE BULK OF ANY CONVECTION MAY ACTUALLY DEVELOP RIGHT BEHIND THE COLD FRONT/WIND SHIFT. LATER MONDAY...BEHIND THIS CONVECTION...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS. HIGH PRESSURE OF PACIFIC ORIGIN WILL QUICKLY BUILD ACROSS THE OHIO VALLEY TUESDAY. AS THE 500MB TROUGH AXIS MOVES EAST ACROSS THE APPALACHIANS EARLY TUESDAY...SKIES SHOULD CLEAR DURING THE MORNING HOURS. A COUPLE OF NICE DAYS ARE THEN EXPECTED WITH MOSTLY CLEAR SKIES THROUGH THURSDAY MORNING WITH TEMPERATURES JUST A FEW DEGREES ABOVE SEASONAL MID-APRIL MAX AND MIN VALUES OF 66/ 46. BY THURSDAY AFTERNOON A TROUGH IS FORECAST BY THE ECMWF AND THE GFS TO DEVELOP AND DEEPEN ACROSS THE LOWER MISSOURI VALLEY. THIS FEATURE WILL THEN MOVE SLOWLY EAST ACROSS THE OHIO VALLEY...BRINGING COOLER TEMPERATURES AND A CHANCE OF SHOWERS LATE THURSDAY THROUGH FRIDAY. && .AVIATION (12Z TAF ISSUANCE)... BRIEF MVFR CONDS IN FOG WILL GIVE WAY TO MOSTLY VFR CONDS THRU THE PERIOD WITH THE EXCEPTION OF LOWER CONDS IN TSTMS. TSTM COMPLEX EXTENDING FROM ECNTRL IL THRU STL INTO SE MO WILL CONTINUE TO MOVE EASTWARD. EXPECT COVERAGE OF STORMS TO DECREASE A BIT THRU THE MID MORNING HOURS WITH MOST STORMS ON THE COOL SIDE OF A BOUNDARY JUST SOUTH OF SDF AND LEX. ALL/MOST STORMS THIS MORNING...ESPECIALLY IN THE SDF AND LEX VCNTY SHOULD BE EVEVATED WITH HAIL AND HEAVY RAIN BEING THE PRIMARY THREATS. WILL CONTINUE VCNTY REMARK FOR STORMS WITH COVERAGE STILL EXPECTED TO BE SCATTERED...WITH THE MOST NUMEROUS ACTIVITY LIKELY IN THE SDF AND LEX VCNTYS. MAY NEED TO AMEND LATER TO UPGRADE VCNTY REMARK TO MORE CATEGORICAL WORDING AS STORMS MOVE CLOSER. STORMS COULD CERTAINLY PRODUCE IFR TO MVFR CONDS IF THEY GO OVER A TAF SITE. COMPLEX OF STORMS SHOULD BE EAST OF ALL TAF SITES BY MID/LATE AFTERNOON. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......JDG SHORT TERM.....DK/11 LONG TERM......JSD AVIATION.......JDG
Hazardous weather outlook, Apr 9, 11:44 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1144 AM EDT SAT APR 9 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1144 AM EDT SAT APR 9 2011 /1044 AM CDT SAT APR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL PUSH THROUGH THE AREA TODAY AND INTERACT WITH INCREASING INSTABILITY TO PRODUCE WINDS OF 40 TO 60 MPH WINDS...PEA TO DIME SIZE HAIL...AND EXCESSIVE LIGHTNING...MAINLY EAST OF INTERSTATE 65. MOST OF THE ACTIVITY WILL BE DONE BY MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION MONDAY MORNING AHEAD OF A COLD FRONT. ISOLATED STRONG WINDS WILL BE THE MAIN THREAT WITH THESE STORMS AS WELL AS LIGHTNING AND BRIEF HEAVY RAIN. ANOTHER WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE AREA BEGINNING THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL AND DAMAGING WINDS TODAY. SPOTTERS WILL LIKELY BE NEEDED AGAIN MONDAY MORNING. JDG
In the hours before
Local storm report, Apr 9, 11:32 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1132 AM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
04/09/2011 FLOYD IN TRAINED SPOTTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
EVENT NUMBER LMK1100325
SZAPPANOSLocal storm report, Apr 9, 11:39 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1139 AM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY TRAINED SPOTTER
TREE REPORTED DOWN ON A HOUSE.
&&
EVENT NUMBER LMK1100326
SZAPPANOSLocal storm report, Apr 9, 11:41 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 AM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL SHELBYVILLE 38.22N 85.23W
04/09/2011 M0.50 INCH SHELBY KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100327
SZAPPANOSLocal storm report, Apr 9, 11:42 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL IRELAND 38.42N 87.00W
04/09/2011 M1.00 INCH DUBOIS IN AMATEUR RADIO
1030 AM TSTM WND DMG MARENGO 38.37N 86.34W
04/09/2011 CRAWFORD IN EMERGENCY MNGR
SOME TREES DOWN
1037 AM HAIL CAREFREE 38.24N 86.36W
04/09/2011 M0.70 INCH CRAWFORD IN AMATEUR RADIO
1106 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
REPORTED ALONG DIXIE HIGHWAY.
1107 AM HAIL FLOYDS KNOBS 38.32N 85.87W
04/09/2011 M0.50 INCH FLOYD IN TRAINED SPOTTER
1108 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.70 INCH JEFFERSON KY TRAINED SPOTTER
REPORTED AT CHURCHILL DOWNS.
1111 AM HAIL SELLERSBURG 38.39N 85.76W
04/09/2011 M0.88 INCH CLARK IN TRAINED SPOTTER
1115 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY EMERGENCY MNGR
LARGE POLE DOWN HIKES POINT.
1119 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.75 INCH JEFFERSON KY TRAINED SPOTTER
JEFFERSONTOWN
1119 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY TRAINED SPOTTER
TRESS DOWN ALONG DIXIE HIGHWAY.
1120 AM HAIL JEFFERSONTOWN 38.21N 85.57W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
1122 AM HAIL FERN CREEK 38.16N 85.60W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
1123 AM HAIL LOUISVILLE 38.22N 85.74W
04/09/2011 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
SOUTHWEST JEFFERSON COUNTY.
1124 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY LAW ENFORCEMENT
NUMEROUS POWER LINES DOWN ACROSS THE CITY.
1126 AM HAIL JEFFERSONTOWN 38.21N 85.57W
04/09/2011 M0.70 INCH JEFFERSON KY TRAINED SPOTTER
1127 AM HAIL FINCHVILLE 38.15N 85.32W
04/09/2011 M0.70 INCH SHELBY KY TRAINED SPOTTER
1127 AM HAIL JEFFERSONTOWN 38.21N 85.57W
04/09/2011 M1.00 INCH JEFFERSON KY TRAINED SPOTTER
1129 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
04/09/2011 FLOYD IN TRAINED SPOTTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
1138 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
04/09/2011 JEFFERSON KY TRAINED SPOTTER
TREE REPORTED DOWN ON A HOUSE.
1141 AM HAIL SHELBYVILLE 38.22N 85.23W
04/09/2011 M0.50 INCH SHELBY KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100310 LMK1100311 LMK1100309 LMK1100312 LMK1100313
LMK1100314 LMK1100315 LMK1100328 LMK1100316 LMK1100317 LMK1100318
LMK1100319 LMK1100320 LMK1100321 LMK1100322 LMK1100323 LMK1100324
LMK1100325 LMK1100326 LMK1100327
SZAPPANOSSpecial weather statement, Apr 9, 11:44 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 AM EDT SAT APR 9 2011
KYZ036-037-041>043-049-091630-
BOURBON-CLARK-FAYETTE-HARRISON-NICHOLAS-SCOTT-
1144 AM EDT SAT APR 9 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...
AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
WILLIAMSTOWN TO 5 MILES WEST OF CAMARGO...AND MOVING NORTHEAST AT 35
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
BRYAN STATION...
WINCHESTER...
PARIS...
CYNTHIANA...
RUTLAND AND RENAKER...
POINDEXTER AND PLUM...
ROBINSON AND JACKSTOWN...
BUENA VISTA AND VENUS...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 120 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3812 8408 3795 8398 3786 8402 3784 8401
3782 8408 3785 8409 3788 8419 3835 8476
3848 8458 3851 8451 3854 8449 3854 8444
3857 8442 3858 8422 3855 8422 3848 8416
3843 8395 3837 8391 3832 8384
TIME...MOT...LOC 1544Z 233DEG 32KT 3848 8457 3798 8396
AMLLocal storm report, Apr 9, 11:48 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HAIL SHELBYVILLE 38.22N 85.23W
04/09/2011 M0.88 INCH SHELBY KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100329
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:13 PM EDT | Special Weather Statement | LMK | Clark | 47 min |
| Apr 8, 9:40 PM EDT | Special Weather Statement | LMK | Clark | 20 min |
| Apr 9, 10:00 AM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 45 min |
| Apr 9, 10:12 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 33 min |
| Apr 9, 10:35 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 25 min |
| Apr 9, 10:55 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 35 min |
| Apr 9, 11:16 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 29 min |
| Apr 9, 11:21 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby, Trimble | 24 min |
| Apr 9, 11:27 AM EDT | Special Weather Statement | LMK | Trimble | 33 min |
| Apr 9, 11:32 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby | 28 min |
| Apr 9, 11:44 AM EDT | Special Weather Statement | LMK | Bourbon, Clark, Harrison, Nicholas, Scott | 46 min |
| Apr 9, 12:05 PM EDT | Special Weather Statement | LMK | Franklin, Scott | 25 min |
| Apr 9, 12:14 PM EDT | Special Weather Statement | LMK | Fayette | 31 min |
| Apr 9, 12:20 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 25 min |
| Apr 9, 12:27 PM EDT | Special Weather Statement | LMK | Hardin | 33 min |
| Apr 9, 12:30 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 30 min |
| Apr 9, 12:47 PM EDT | Special Weather Statement | LMK | Boyle, Mercer, Washington | 28 min |
| Apr 9, 1:03 PM EDT | Special Weather Statement | LMK | Nelson | 27 min |
| Apr 9, 1:07 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 23 min |
| Apr 9, 1:13 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Taylor | 32 min |
| Apr 9, 1:23 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 22 min |
| Apr 9, 1:25 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 35 min |
| Apr 9, 1:33 PM EDT | Special Weather Statement | LMK | Clark | 27 min |
| Apr 9, 1:38 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 37 min |
| Apr 9, 1:52 PM EDT | Special Weather Statement | LMK | Madison | 8 min |
| Apr 9, 1:57 PM EDT | Tornado Warning | LMK | Casey | 3 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.